Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 219, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 4, 2013, 3:10 PM MDT for Laramie County, Wyoming. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2013, 3:10 PM MDT (21:10 UTC)
- Expired
- Aug 4, 2013, 4:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 11:30 AM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 4, 11:30 AM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1130 AM MDT SUN AUG 4 2013 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 340 AM MDT SUN AUG 4 2013 GOES WATER VAPOR LOOP/UPPER AIR ANALYSIS INDICATED LITTLE CHANGE IN THE LARGE SCALE PATTERN WITH TROUGHS ANCHORED OVER THE NORTHEAST AND NORTHWEST CONUS AND A STUBBORN RIDGE FROM THE SOUTHERN PLAINS NORTHWARD OVER THE HIGH PLAINS. SUBTROPICAL MOISTURE ROTATING AROUND THE RIDGE INTERACTING WITH PERIODIC SHORTWAVES WAS RESPONSIBLE FOR SEVERAL ACTIVE CLUSTERS OF DEEP MOIST CONVECTION ACROSS PORTIONS OF THE NORTHERN AND CENTRAL PLAINS. A STALLED SURFACE FRONT WAS LOCATED FROM CENTRAL THROUGH SOUTHEAST WYOMING AND EASTERN COLORADO. THIS FRONT SEPARATED SOUTHEASTERLY WINDS AND DEW POINTS IN THE 50S AND 60S EAST FROM SOUTHWESTERLY WINDS AND DEW POINTS IN THE 30S AND 40S WEST. A MOIST BOUNDARY LAYER WAS CONTRIBUTING TO LOW CEILINGS AND PATCHY FOG OVER PARTS OF THE WESTERN NEBRASKA PANHANDLE. ELSEWHERE...SKIES WERE CLEAR. TEMPERATURES WERE IN THE 50S AND 60S. THE UPPER RIDGE AXIS WILL REMAIN STATIONARY OVER THE HIGH PLAINS TODAY...WITH ANOTHER SHORTWAVE MOVING ACROSS THE REGION THIS AFTERNOON AND EVENING. LOW CLOUDS AND PATCHY FOG EAST OF THE LARAMIE RANGE WILL LINGER THROUGH AT LEAST MID MORNING. THE FRONT TO THE LEE OF THE LARAMIE RANGE WILL GRADUALLY DRIFT TOWARD THE NEBRASKA PANHANDLE LATER TODAY...ALLOWING DRIER AIR TO SPREAD EAST INTO SOUTHEAST WYOMING. PRECIP WATER VALUES DROP TO 0.50-0.75 INCH THIS AFTERNOON...WITH THUNDERSTORM COVERAGE MORE ISOLATED. BUFR SOUNDING DATA INDICATES THAT HIGHER INSTABILITY WILL BE DISPLACED TO THE EAST OVER WESTERN NEBRASKA...HOWEVER BULK 0-6KM SHEAR WILL BE LESS THAN 25 KT. SO THUNDERSTORMS THAT MOVE INTO THIS AREA MAY BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL (PRECIP WATER VALUES STILL AROUND AN INCH). THUNDERSTORMS TAPER OFF FROM WEST TO EAST LATER THIS EVENING MOST AREAS. THE EXCEPTION WILL BE PARTS OF EAST CENTRAL WYOMING AND THE NORTHERN PANHANDLE (NORTH OF A DOUGLAS-LUSK-ALLIANCE LINE) WHERE ISOLATED THUNDERSTORMS MAY LINGER AFTER MIDNIGHT. MONDAY MAY BE A MORE ACTIVE DAY FOR THUNDERSTORMS AS ANOTHER SHORTWAVE RIDES UP AND OVER THE UPPER RIDGE AXIS WHICH REBUILDS ALONG THE CONTINENTAL DIVIDE. A LOW LEVEL THERMAL RIDGE EXTENDS FROM CENTRAL KANSAS INTO THE NEBRASKA PANHANDLE AND NORTHEAST WYOMING. A SURFACE RIDGE OVER THE DAKOTAS WILL FORCE THE FRONT TO THE SOUTHWEST...LOCATED FROM THE NORTHERN LARAMIE RANGE TO THE SOUTHWEST CORNER OF THE PANHANDLE MONDAY AFTERNOON. SBCAPES OF 1000-2000 J/KG WILL RESIDE EAST OF THE FRONT...ALONG WITH BULK 0-6KM SHEAR OF 40-45 KT AND LI'S OF -4 TO -6C. THUNDERSTORMS WILL INITIATE OVER THE MOUNTAINS AROUND MIDDAY AND SPREAD EAST INTO THE UNSTABLE SHEARED ENVIRONMENT DURING THE AFTERNOON. THE SPC DAY2 OUTLOOK PREDICTS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS EAST OF A DOUGLAS TO CHEYENNE LINE. 700MB TEMPERATURES THIS AFTERNOON AND MONDAY AFTERNOON WILL RANGE FROM 14 TO 16C YIELDING HIGHS IN THE 80S TO AROUND 90...WITH 60S AND 70S FOR THE MOUNTAINS. LOW TEMPERATURES TONIGHT WILL BE IN THE 50S TO LOWER 60S...WITH 40S FOR THE MOUNTAINS. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY NIGHT) ISSUED AT 340 AM MDT SUN AUG 4 2013 MODELS ARE CONSISTENT WITH DIGGING THE STRONG UPPER LOW OUT OF HUDSON BAY...INTO THE CENTRAL CANADIAN PLAINS...AND THEN SOUTHEAST ACROSS THE UPPER GREAT LAKES THROUGH THE LONG TERM PERIOD. AN ASSOCIATED COLD FRONT WILL DROP SOUTH ACROSS THE FORECAST AREA TUESDAY MORNING AND WILL BRING COOLER TEMPS THROUGH MIDWEEK. THE FOCUS FOR PRECIP LOOKS TO BE IN UPSLOPE FAVORED AREAS ON TUESDAY AS SURFACE WINDS BEHIND THE FRONT TURN NORTH THEN NORTHEAST. FURTHER EAST ACROSS THE PLAINS...LIKELY TO BE A MUCH MORE STABLE POST FRONTAL AIRMASS SETTLING IN PLACE WITH LACK OF SIGNIFICANT FORCING AND MOISTURE. IT SEEMS NOW THAT THE BULK OF THE MONSOONAL PLUME LOOKS LIKE IT MAY BE SHUNTED SOUTH THROUGH MUCH OF THE EXTENDED PERIOD... WITH ANY MOISTURE MOVING OVER THE CWA LOOKING TO BE A COMBINATION OF NW FLOW FROM THE UPPER LOW TO THE NORTH AND ONLY THE NORTHERN PERIPHERY OF THE MONSOONAL PLUME. SO AFTER A MINIMUM OF SHOWER AND STORM ACTIVITY ON TUESDAY...WILL ONLY SEE A SLIGHT INCREASE FOR WEDNESDAY AND THURSDAY WITH COOLER TEMPS AND LESS AVAILABLE MOISTURE IN PLACE. ANOTHER VIGOROUS COLD FRONT WILL MOVE INTO THE NORTHERN PLAINS SOMETIME NEAR THE END OF THE WEEK...BUT AT THIS STAGE MODELS STRUGGLE WITH TIMING AND MOVEMENT OF THIS FEATURE. GFS PUSHES THE FRONT ACROSS THE PLAINS ON THURSDAY WHILE THE ECMWF HANGS IT JUST NORTH OF THE CWA. AS A RESULT...WILL STICK WITH A MODEL BLEND FOR THE REMAINDER OF THE FORECAST DUE TO THIS UNCERTAINTY...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED IN THE AFTERNOON AND EVENING TIME FRAME THURSDAY AND FRIDAY. THE UPPER LOW MOVING EASTWARD THROUGH THE WEEKEND SHOULD ALLOW THE MONSOONAL PLUME TO SURGE BACK INTO THE FORECAST AREA BY THE END OF THE WEEKEND. && .AVIATION...(FOR THE 18Z TAF ISSUANCE) LOW CLOUDS HAVE DISSIPATED ACROSS WESTERN NEBRASKA LATE THIS MORNING. THE MAIN CONCERN TODAY AND TONIGHT WILL BE POTENTIAL TSTORM DEVELOPMENT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND AREAS NEAR THE COLORADO BORDER BY 20Z. THESE TSTORMS WILL MOVE EASTWARD ACROSS THE HIGH PLAINS BY LATE THIS AFTERNOON. SINCE COVERAGE IS EXPECTED TO BE LIMITED...ONLY KEPT VCTS AT MOST TERMINALS. SOME DRIER AIR ALOFT MAY SUPPRESS TSTORM DEVELOPMENT NORTH OF I80 ACROSS EAST CNTRL WYOMING AND PORTIONS OF WESTERN NEBRASKA. OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON THROUGH LATE THIS EVENING. && .FIRE WEATHER... ISSUED AT 246 AM MDT SUN AUG 4 2013 A SURFACE FRONT TO THE LEE OF THE LARAMIE RANGE WILL DRIFT EAST TOWARD THE WYOMING/NEBRASKA BORDER TODAY. WESTERLY WINDS WILL USHER IN DRIER CONDITIONS FOR MUCH OF SOUTHEAST WYOMING...WHILE THE WESTERN PANHANDLE REMAINS FAIRLY HUMID. MAINLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP. SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STRONG STORMS WILL BE POSSIBLE IN THE WESTERN PANHANDLE. MINIMUM HUMIDITIES TODAY AND MONDAY WILL RANGE FROM 10 TO 20 PERCENT IN CARBON COUNTY...20 TO 30 PERCENT IN SOUTHEAST WYOMING...AND 30 TO 40 PERCENT IN WESTERN NEBRASKA. CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED AS WIND GUSTS WILL BE BELOW 25 MPH. DIURNAL THUNDERSTORM COVERAGE WILL BE MORE SCATTERED THIS WEEK. THERE IS A SLIGHT RISK FOR SEVERE WEATHER EAST OF INTERSTATE 25 MONDAY AFTERNOON AND EVENING. A COLD FRONT WILL MOVE SOUTH THROUGH THE DISTRICTS TUESDAY...BRINGING COOLER TEMPERATURES AND HIGHER HUMIDITIES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM...RJM AVIATION...RJM FIRE WEATHER...JAMSKI
Hazardous weather outlook, Aug 4, 10:34 AM MDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1034 AM MDT SUN AUG 4 2013 WYZ101>119-051645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1034 AM MDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS EARLY THIS AFTERNOON AND WILL THEN MOVE EAST AND ACROSS THE PLAINS THIS AFTERNOON AND EVENING. GUSTY WINDS AND BRIEF HEAVY RAINFALL ARE EXPECTED FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING. BRIEF MODERATE RAIN AND GUSTY WINDS WILL BE POSSIBLE OUT OF SOME THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-051645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1034 AM MDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL MOVE EAST AND ACROSS THE PANHANDLE THIS AFTERNOON AND EVENING. GUSTY WINDS AND BRIEF HEAVY RAINFALL ARE EXPECTED FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND EVENING. BRIEF MODERATE RAIN AND GUSTY WINDS WILL BE POSSIBLE OUT OF SOME THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 4, 3:03 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL CHEYENNE 41.15N 104.79W
08/04/2013 M0.75 INCH LARAMIE WY OFFICIAL NWS OBS
HAIL RANGED FROM PEA SIZED TO PENNY SIZED.
&&
MWEILANDSpecial weather statement, Aug 4, 3:05 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT SUN AUG 4 2013
WYZ116>119-042200-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
305 PM MDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND EXTREME
SOUTHEASTERN ALBANY COUNTIES UNTIL 400 PM MDT...
AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHEYENNE TO 5 MILES
SOUTH OF WARREN AF BASE TO 10 MILES WEST OF NATURAL FORT REST AREA...
AND MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
SOUTH GREELEY HIGHWAY AROUND 310 PM MDT.
ARCHER EXIT AROUND 330 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 355 AND
384.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4101 10529 4110 10496 4124 10486 4121 10439
4101 10438 4099 10450 4099 10509
TIME...MOT...LOC 2105Z 281DEG 13KT 4116 10478 4108 10484
4096 10511
RUBINLocal storm report, Aug 4, 3:06 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL CHEYENNE 41.15N 104.79W
08/04/2013 E0.50 INCH LARAMIE WY NWS EMPLOYEE
0304 PM HAIL 2 NNW CHEYENNE 41.17N 104.81W
08/04/2013 E0.25 INCH LARAMIE WY NWS EMPLOYEE
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:19 PM MDT | Special Weather Statement | CYS | Platte | 56 min |
| Aug 4, 3:05 PM MDT | Special Weather Statement | CYS | Laramie | 55 min |
| Aug 4, 5:49 PM MDT | Special Weather Statement | CYS | Goshen, Platte | 56 min |
| Aug 4, 5:38 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 67 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.